Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Self-tilting complexes yield unstable modules


Author: Alexander Zimmermann
Journal: Trans. Amer. Math. Soc. 354 (2002), 2707-2724
MSC (2000): Primary 16E30, 20J06, 55S10, 18E30
Published electronically: February 25, 2002
MathSciNet review: 1895199
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G$ be a group and $R$ a commutative ring. Let $TrPic_R(RG)$ be the group of isomorphism classes of standard self-equivalences of the derived category of bounded complexes of $RG$-modules. The subgroup $HD_R(G)$ of $TrPic_R(RG)$ consisting of self-equivalences fixing the trivial $RG$-module acts on the cohomology ring $H^*(G,R)$. The action is functorial with respect to $R$. The self-equivalences which are 'splendid' in a sense defined by J. Rickard act naturally with respect to transfer and restriction to centralizers of $p$-subgroups in case $R$ is a field of characteristic $p$. In the present paper we prove that this action of self-equivalences on $H^*(G,R)$ commutes with the action of the Steenrod algebra, and study the behaviour of the action of splendid self-equivalences with respect to Lannes' $T$-functor.


References [Enhancements On Off] (What's this?)

  • 1. D. J. Benson, Representations and cohomology. II, Cambridge Studies in Advanced Mathematics, vol. 31, Cambridge University Press, Cambridge, 1991. Cohomology of groups and modules. MR 1156302
  • 2. Charles W. Curtis and Irving Reiner, Methods of representation theory. Vol. I, John Wiley & Sons, Inc., New York, 1981. With applications to finite groups and orders; Pure and Applied Mathematics; A Wiley-Interscience Publication. MR 632548
  • 3. Hans-Werner Henn, Cohomology of groups and unstable modules over the Steenrod algebra, Advanced course on classifying spaces and cohomology of groups, Centre de Recerca Matemàtica Bellaterra (Spain). http://www-irma.u-strasbg.fr/henn/notes.ps
  • 4. Hans-Werner Henn, Jean Lannes, and Lionel Schwartz, Localizations of unstable 𝐴-modules and equivariant mod 𝑝 cohomology, Math. Ann. 301 (1995), no. 1, 23–68. MR 1312569, 10.1007/BF01446619
  • 5. Steffen König and Alexander Zimmermann, Derived equivalences for group rings, Lecture Notes in Mathematics, vol. 1685, Springer-Verlag, Berlin, 1998. With contributions by Bernhard Keller, Markus Linckelmann, Jeremy Rickard and Raphaël Rouquier. MR 1649837
  • 6. Andrei Marcus, On equivalences between blocks of group algebras: reduction to the simple components, J. Algebra 184 (1996), no. 2, 372–396. MR 1409219, 10.1006/jabr.1996.0265
  • 7. Jeremy Rickard, Morita theory for derived categories, J. London Math. Soc. (2) 39 (1989), no. 3, 436–456. MR 1002456, 10.1112/jlms/s2-39.3.436
  • 8. Jeremy Rickard, Splendid equivalences: derived categories and permutation modules, Proc. London Math. Soc. (3) 72 (1996), no. 2, 331–358. MR 1367082, 10.1112/plms/s3-72.2.331
  • 9. Raphaël Rouquier and Alexander Zimmermann, A Picard group for derived module categories, accepted by Proc. London Math. Soc.
  • 10. Lionel Schwartz, Unstable modules over the Steenrod algebra and Sullivan’s fixed point set conjecture, Chicago Lectures in Mathematics, University of Chicago Press, Chicago, IL, 1994. MR 1282727
  • 11. Alexander Zimmermann, Auto-equivalences of derived categories acting on cohomology, to appear in Archiv der Mathematik.
  • 12. Alexander Zimmermann, Cohomology of groups and splendid equivalences of derived categories, Math. Proc. Cambridge Phil. Soc. 131 (2001) 459-472.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 16E30, 20J06, 55S10, 18E30

Retrieve articles in all journals with MSC (2000): 16E30, 20J06, 55S10, 18E30


Additional Information

Alexander Zimmermann
Affiliation: Faculté de Mathématiques et CNRS (LAMFA FRE 2270), Université de Picardie, 33 rue St Leu, 80039 Amiens Cedex, France
Email: Alexander.Zimmermann@u-picardie.fr

DOI: https://doi.org/10.1090/S0002-9947-02-02996-3
Received by editor(s): August 28, 2001
Published electronically: February 25, 2002
Article copyright: © Copyright 2002 American Mathematical Society